Vol. 28, No. 1, 1969

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 329: 1
Vol. 328: 1  2
Vol. 327: 1  2
Vol. 326: 1  2
Vol. 325: 1  2
Vol. 324: 1  2
Vol. 323: 1  2
Vol. 322: 1  2
Online Archive
The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author index
To appear
Other MSP journals
Rearrangement of spherical modifications

Marvin Victor Mielke

Vol. 28 (1969), No. 1, 143–150

A “rearrangement” theorem of Wallace states essentially that if a manifold M is the trace of a sequence of spherical modifications of various types then these modifications can be arranged so that the order in which they are performed is that of increasing type, their trace still being M. In this paper a related rearrangement problem is considered; namely, to determine bounds on how “mixed” the order of performing a sequence of modifications can be and still possess the same trace M.

Mathematical Subject Classification
Primary: 57.01
Received: 20 July 1967
Published: 1 January 1969
Marvin Victor Mielke